Lawrence D. Petz, M.D., F.A.C.P.; Lee Wilkinson, M.D.; Peter Spath, M.D.
This content is PDF only. Please click on the PDF icon to access.
The purpose of the present study was to investigate the incidence and clinical significance of immunologic reactions to cephalosporins and penicillins. Previous reports have documented that Coombs-positive hemolytic anemia may be caused by the administration of penicillin in high doses and that significant in vitro cross-allergenicity occurs between penicillin and cephalothin in humans. Reports from other laboratories have indicated that 38 to 75% of patients receiving cephalothin develop a positive direct Coombs' test and that allergic reactions may occur on the basis of cross-allergenicity between the drugs. Our present study concerns immunologic testing in 110 patients receiving penicillins or cephalosporins.
Petz LD, Wilkinson L, Spath P. Immunologic Reactions to Penicillin and Cephalosporin Drugs.. Ann Intern Med. 1970;72:812. doi: https://doi.org/10.7326/0003-4819-72-5-812_2
Download citation file:
Published: Ann Intern Med. 1970;72(5):812.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use